Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 33, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 21, 2022, 10:09 AM PDT for Clark County, Lincoln County, Nye County, Nevada. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2022, 10:09 AM PDT (17:09 UTC)
- Expired
- Sep 21, 2022, 6:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 5.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3275 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WWUS75 KVEF 211709 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1009 AM PDT Wed Sep 21 2022 NVZ015-220100- /O.NEW.KVEF.WI.Y.0033.220921T1800Z-220922T0100Z/ Lincoln County- Including Caliente, Pioche, Panaca, Hiko, Alamo, and Rachel 1009 AM PDT Wed Sep 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph possible. * WHERE...Lincoln County including Caliente and Pioche. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NVZ019-220100- /O.NEW.KVEF.WI.Y.0033.220921T1709Z-220922T0100Z/ Spring Mountains-Red Rock Canyon- Including The Town Of Mt Charleston and Red Rock Canyon 1009 AM PDT Wed Sep 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph below 7000 feet. Gusts up to 60 mph above 7000 feet. * WHERE...Spring Mountains-Red Rock Canyon. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects or results in some trees blown down in the highest elevations. Tree limbs could be blown down and a few brief power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
1 follow-up statement
748 WWUS75 KVEF 220046 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 546 PM PDT Wed Sep 21 2022 NVZ015-019-220200- /O.EXP.KVEF.WI.Y.0033.000000T0000Z-220922T0100Z/ Lincoln County-Spring Mountains-Red Rock Canyon- Including Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, The Town Of Mt Charleston, and Red Rock Canyon 546 PM PDT Wed Sep 21 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING... Winds will continue to ease through sunset and the wind advisory has been allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 21, 2:37 AM PDT, 7 hours 32 minutes earlier.
Area forecast discussion, Sep 21, 2:37 AM PDT, 7 hours 32 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 237 AM PDT Wed Sep 21 2022 .SYNOPSIS...Gusty south winds will occur again across the region today as a low pressure system lifts from northern California across northern Nevada. Tropical moisture over Arizona will lead to scattered showers and thunderstorms for Mohave County today followed by drying tonight and Thursday. Dry weather with a warming trend can be expected into the weekend as a ridge of high pressure builds. && .SHORT TERM...Today through Thursday. Northwest Arizona will see scattered showers and thunderstorms today as it will be brushed by deep remnant tropical moisture spreading up from Mexico across Arizona, Utah, Colorado and New Mexico. Isolated showers or thunderstorms will be possible near the lower Colorado River Valley around Lake Havasu and also eastern Lincoln County near the Utah border. The rest of the region will remain dry and breezy with gusty south winds 25-35 mph associated with a low pressure system lifting from northern California across northern Nevada. Recent satellite loops and surface obs showed clouds with bases around 13-14 kft MSL spreading across Mohave and far eastern San Bernardino counties overnight with surface dewpoints ranging from the upper 40s in Kingman to the mid 50s at the Colorado City Airport. The latest runs of the HRRR continue to indicate southwest- northeast oriented bands of showers and thunderstorms developing over southern and central Mohave County this morning then across the Arizona Strip late morning through afternoon. Storm movement will be 20-30 mph but training cells will be possible as convection is aided by the lift associated with a broad jet entrance region over northern Arizona and Utah. The primary concern for training cells and heavy rain is for the Short Creek basin near Colorado City. Over southern Mohave County the HRRR indicates this potential over the remote higher terrain mainly of Wikieup with minimal impacts to populated areas. No change to the Flash Flood Watch which is in effect for northern Mohave County until 8 PM MST this evening. The moisture will be pushed to the east tonight and Thursday by dry south to west resulting from the upper low making its way across northern Utah and the Northern Intermountain Region. Chances for showers and thunderstorms over Mohave County will diminish significantly with only 20-30 percent chances east of a line from Kingman to Mount Trumbull. Winds will be less than 15 mph for most of the region Thursday except gusts 15-25 mph over central and northern Mohave County. .LONG TERM...Friday through the early next week. The flow aloft will become more zonal by Friday and Saturday resulting in a drying trend with fairly seasonable temperatures and light winds. By Sunday and into early next week, an amplified ridge will begin to build across the West, prompting a warming trend heading into next week. Current NBM deterministic guidance places most of the lower deserts below 2000 feet back into triple digit territory by Sunday and there is at least a low probability of a stray 100 degree day or two next week into the Las Vegas Valley. The calendar may suggest the arrival of fall, but the heat isn't ready to let up just yet. && .AVIATION...For Harry Reid...Prevailing south-southwest can be expected today with increase speeds after 18Z gusting 25-30KT through the afternoon. Scattered showers and thunderstorms can be expected in the Peach Springs corridor. Winds will decrease to around 10KT after sunset and become light and variable early Thursday morning. For the rest of southern Nevada, northwest Arizona and southeast California...Gusty south-southwest winds 20-30KT will develop across the region late this morning through early this evening as a low pressure system lifts from northern California across northern Nevada. Scattered showers and a few embedded thunderstorms will occur across northwest Arizona through the day. Moisture will push to the east tonight and winds will decrease to less than 10KT tonight through Thursday at all TAF sites in the region. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Adair LONG TERM...Outler For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.